Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 3:45 PM CST for Rankin County, Simpson County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 3:45 PM CST (21:45 UTC)
- Expired
- Mar 3, 2016, 4:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 3:50 PM CST | HAIL 0.88 | 3 Nne Whites, MS | REPORTED IN THE CLEARY COMMUNITY |
| Mar 3, 4:05 PM CST | HAIL 0.75 | Star, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
980
WUUS54 KJAN 032145
SVRJAN
MSC121-127-032230-
/O.NEW.KJAN.SV.W.0089.160303T2145Z-160303T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 430 PM CST
* AT 344 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FLORENCE AROUND 350 PM CST.
MONTEREY AROUND 355 PM CST.
STAR AROUND 400 PM CST.
PINEY WOODS AROUND 405 PM CST.
CATO AND JOHNS AROUND 415 PM CST.
MENDENHALL AROUND 425 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRAXTON...PUCKETT AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3210 9025 3210 9024 3211 9025 3215 9024
3215 9025 3216 9024 3218 9024 3218 9021
3220 9018 3223 9019 3224 9020 3223 9020
3225 9021 3226 9018 3227 9019 3217 8973
3215 8973 3188 8989
TIME...MOT...LOC 2144Z 296DEG 32KT 3219 9018
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
822
WWUS54 KJAN 032214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CST THU MAR 3 2016
MSC121-127-032230-
/O.CON.KJAN.SV.W.0089.000000T0000Z-160303T2230Z/
RANKIN MS-SIMPSON MS-
414 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...
AT 414 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATO...OR 7
MILES NORTH OF MENDENHALL...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...BRAXTON...PUCKETT AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3217 8973 3215 8973 3188 8989 3208 9022
3210 9023
TIME...MOT...LOC 2214Z 285DEG 41KT 3207 8983
HAIL...1.00IN
WIND...60MPH
$$
CME688
WWUS54 KJAN 032227
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST THU MAR 3 2016
MSC121-127-032237-
/O.EXP.KJAN.SV.W.0089.000000T0000Z-160303T2230Z/
RANKIN MS-SIMPSON MS-
427 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES WILL EXPIRE AT 430 PM CST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3217 8973 3215 8973 3188 8989 3208 9022
3210 9023
TIME...MOT...LOC 2225Z 296DEG 32KT 3207 8983
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:25 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 3, 10:25 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CST THU MAR 3 2016 .UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY OF A TORNADO IN THAT NECK-OF-THE-WOODS. OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS. FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF COURSE WE WILL BE MONITORING THE SITUATION CLOSELY. FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE THIS AFTERNOON. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE GOING INTO THE WEEKEND. FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S. OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84 CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH COOLER...WENT A FEW DEGREES COOLER. EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S. EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW 40S IN THE WEST. /DC/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 44 64 40 / 65 16 1 1 MERIDIAN 61 41 64 37 / 82 24 1 1 VICKSBURG 71 45 65 44 / 51 10 0 1 HATTIESBURG 69 47 68 40 / 66 26 1 1 NATCHEZ 73 47 66 45 / 36 10 1 1 GREENVILLE 65 43 59 42 / 53 10 1 1 GREENWOOD 62 41 60 40 / 68 13 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/DC/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 341 PM CST THU MAR 3 2016 ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ009-015-016-023>026-MSZ035>066-072>074-042145- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 3, 3:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL INDIANOLA 33.45N 90.64W
03/03/2016 E0.75 INCH SUNFLOWER MS EMERGENCY MNGR
&&
DLLocal storm report, Mar 3, 3:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL OAK GROVE 32.86N 91.39W
03/03/2016 E0.88 INCH WEST CARROLL LA PUBLIC
&&
DLLocal storm report, Mar 3, 3:28 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 1 NE BOVINA 32.36N 90.72W
03/03/2016 E1.00 INCH WARREN MS PUBLIC
AT CLEAR CREEK GOLF COURSE
&&
DLSpecial weather statement, Mar 3, 3:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CST THU MAR 3 2016
LAZ008-009-015-016-032200-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
334 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST CARROLL...
NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND SOUTHWESTERN EAST
CARROLL PARISHES UNTIL 400 PM CST...
AT 334 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WARDEN...OR 12 MILES NORTHEAST OF RAYVILLE...
MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WARDEN AND DARNELL AROUND 345 PM CST.
MONTICELLO AROUND 350 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.
LAT...LON 3261 9167 3262 9166 3264 9165 3265 9165
3267 9164 3268 9162 3270 9163 3272 9129
3246 9133 3256 9169
TIME...MOT...LOC 2134Z 277DEG 36KT 3260 9160
17Special weather statement, Mar 3, 3:38 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST THU MAR 3 2016
MSZ048-049-032215-
HINDS MS-RANKIN MS-
338 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 415 PM CST...
AT 338 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BYRAM...MOVING SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RICHLAND AROUND 345 PM CST.
PEARL...FLORENCE AND WHITES AROUND 350 PM CST.
MONTEREY AROUND 355 PM CST.
STAR AROUND 400 PM CST.
LAT...LON 3221 9040 3235 9031 3229 8991 3205 9003
3205 9013
TIME...MOT...LOC 2138Z 296DEG 33KT 3224 9025
17Local storm report, Mar 3, 3:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL BYRAM 32.19N 90.26W
03/03/2016 E1.00 INCH HINDS MS EMERGENCY MNGR
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 3, 8:37 AM CST | Special Weather Statement | JAN | Scott | 23 min |
| Mar 3, 8:56 AM CST | Special Weather Statement | JAN | Kemper | 49 min |
| Mar 3, 11:23 AM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 3, 12:08 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 12:18 PM CST | Special Weather Statement | JAN | Bolivar | 27 min |
| Mar 3, 12:30 PM CST | Special Weather Statement | JAN | Newton | 30 min |
| Mar 3, 12:54 PM CST | Special Weather Statement | JAN | Clarke | 21 min |
| Mar 3, 12:59 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Mar 3, 1:07 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Mar 3, 1:20 PM CST | Special Weather Statement | JAN | Lauderdale | 10 min |
| Mar 3, 1:26 PM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Mar 3, 1:37 PM CST | Special Weather Statement | JAN | Newton | 23 min |
| Mar 3, 1:41 PM CST | Special Weather Statement | JAN | Lamar | 34 min |
| Mar 3, 2:20 PM CST | Special Weather Statement | JAN | Kemper | 25 min |
| Mar 3, 2:23 PM CST | Special Weather Statement | JAN | Bolivar | 22 min |
| Mar 3, 2:33 PM CST | Special Weather Statement | JAN | Warren | 27 min |
| Mar 3, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 51 min |
| Mar 3, 2:43 PM CST | Special Weather Statement | JAN | Lauderdale, Newton | 32 min |
| Mar 3, 2:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 36 min |
| Mar 3, 3:07 PM CST | Special Weather Statement | JAN | Rankin | 23 min |
| Mar 3, 3:13 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 47 min |
| Mar 3, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 52 min |
| Mar 3, 3:38 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 26 min |
| Mar 3, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Scott, Smith | 43 min |
| Mar 3, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 50 min |
| Mar 3, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Mar 3, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 51 min |
| Mar 3, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 3, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Mar 3, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 48 min |
| Mar 3, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 44 min |
| Mar 3, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 17 min |
| Mar 3, 5:19 PM CST | Special Weather Statement | JAN | Covington | 26 min |
| Mar 3, 5:41 PM CST | Special Weather Statement | JAN | Jones | 34 min |
| Mar 3, 5:51 PM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.